Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 11, 2016, 10:31 PM CDT for Gaines County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 11, 2016, 11:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Midland/Odessa, TX
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
475 WWUS84 KMAF 120331 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1031 PM CDT SAT JUN 11 2016 TXZ045-046-050-051-120430- ANDREWS TX-MARTIN TX-GAINES TX-DAWSON TX- 1031 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS... SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES UNTIL 1130 PM CDT... AT 1031 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...OR 9 MILES SOUTHEAST OF SEMINOLE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRVIEW AND MCKENZIE LAKE. LAT...LON 3261 10263 3276 10252 3266 10210 3237 10229 TIME...MOT...LOC 0331Z 300DEG 19KT 3265 10251 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:56 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 5:56 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 556 PM CDT SAT JUN 11 2016 .DISCUSSION... See aviation discussion below. && .AVIATION... A couple of upper level disturbances combined with a weak dryline along the west Texas/eastern New Mexico border is expected to produce scattered thunderstorms this evening at the majority of the terminals across west Texas and southeast New Mexico. Confidence was high enough to include a tempo MVFR visibility group in tsra with gusty and variable winds at all terminals except KMAF through 04z Sunday. Will continue to monitor latest trends. Confidence was high to include a tempo group for MVFR ceilings at KMAF in the 11z to 14z Sunday time frame. Winds will generally be southeast at 10 to 20 mph with some gusts at times the next 24 hours. 12 && .PREV DISCUSSION... /issued 155 PM CDT SAT JUN 11 2016/ DISCUSSION... Weak mid level vorticity maxima, or convection spawned MCVs, swirling around an upper trough over the Texas Panhandle and Oklahoma will keep thunderstorm chances in the forecast over the Permian Basin and southeast New Mexico Plains through Sunday. The upper trough will ease eastward with time and be replaced by shortwave ridging as another, stronger upper trough currently off the West Coast progresses eastward to the Four Corners region Sunday night. Southeasterly low level upslope flow will persist during this time also, which will continue a feed of low level moisture into the higher terrain during this time. Therefore, expect scattered thunderstorms to develop over the heated higher terrain this afternoon and again Sunday before shortwave ridging begins to squelch convection Monday. The main threats from any storms the next few days will be downburst winds, heavy rainfall and localized flash flooding, frequent lightning strikes, and perhaps small hail. An upper ridge will begin to expand over the region Monday, lower rain chances and vault temperatures around 10 degrees above normal. The West Coast upper trough will eject northeastward over the central Rockies Monday night and allow dry air to spread east with even hotter temperatures through the end of the week. Any rain chances from Tuesday onward will likely be over the eastern fringe of the Permian Basin, and southwestward over the Lower Trans Pecos and Big Bend where a little higher dewpoints will remain. Will tend high temperatures between MOS offerings since model differences with the strength/location of the upper ridge persist through the week. Will likely keep PoPs out of most periods because of this too, but any that are included will be 10 to 20 percent. Heading into next weekend, the upper ridge is progged to strengthen more and become centered over the Four Corners region, if not New Mexico/Colorado. This would further reduce any rain chances and increase temperatures even more. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 94 73 98 / 30 20 10 20 Carlsbad 69 99 70 101 / 40 20 20 10 Dryden 75 96 76 99 / 30 20 20 20 Fort Stockton 72 97 74 99 / 30 30 10 20 Guadalupe Pass 67 92 70 93 / 40 20 10 10 Hobbs 67 95 68 98 / 50 20 20 10 Marfa 62 89 61 91 / 30 30 20 20 Midland Intl Airport 74 98 75 101 / 40 20 10 20 Odessa 75 97 76 100 / 40 20 10 20 Wink 73 100 74 103 / 50 20 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 80/67
Hazardous weather outlook, Jun 11, 12:51 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1251 PM CDT SAT JUN 11 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1251 PM CDT SAT JUN 11 2016 /1151 AM MDT SAT JUN 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THREATS INCLUDE GUSTY DOWNBURST WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAIN...AND FLASH FLOODING. A FEW STORMS MAY BECOME SEVERE THIS AFTERNOON...PRODUCING WINDS OVER 58 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR SUNDAY OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE THREATS FROM THESE STORMS INCLUDE GUSTY DOWNBURST WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAIN...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 70
In the hours before
Special weather statement, Jun 11, 7:27 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 727 PM CDT SAT JUN 11 2016 TXZ051-120115- MARTIN TX- 727 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARTIN COUNTY UNTIL 815 PM CDT... AT 725 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PATRICIA...OR 16 MILES SOUTH OF LAMESA...MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THREE LEAGUES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3234 10220 3252 10219 3252 10178 3230 10174 TIME...MOT...LOC 0025Z 264DEG 18KT 3251 10204 12
Special weather statement, Jun 11, 8:01 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
801 PM CDT SAT JUN 11 2016
NMZ029-033-TXZ045-120145-
NORTHERN LEA COUNTY NM-CENTRAL LEA COUNTY NM-GAINES TX-
801 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 845 PM CDT/745 PM MDT/...
AT 800 PM CDT/700 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER HUMBLE CITY...OR NEAR HOBBS...MOVING NORTHEAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOBBS...LOVINGTON...LEA COUNTY REGIONAL AIRPORT...KNOWLES...HUMBLE CITY...
HIGGINBOTHAM AND INDUSTRIAL AIRPARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 10306 3296 10290 3279 10277 3264 10312
3263 10341 3289 10340 3312 10307
TIME...MOT...LOC 0100Z 240DEG 7KT 3276 10324
82Special weather statement, Jun 11, 8:37 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 837 PM CDT SAT JUN 11 2016 TXZ045-120215- GAINES TX- 837 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES COUNTY UNTIL 915 PM CDT... AT 836 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF DENVER CITY...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DENVER CITY...SEAGRAVES...CEDAR LAKE...LOOP...ASHMORE...GAINES COUNTY PARK AND SEAGRAVES AIRPORT. LAT...LON 3295 10221 3278 10222 3279 10280 3296 10291 TIME...MOT...LOC 0136Z 254DEG 16KT 3292 10279
Special weather statement, Jun 11, 9:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 914 PM CDT SAT JUN 11 2016 TXZ045-046-120315- GAINES TX-DAWSON TX- 914 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR GAINES AND WESTERN DAWSON COUNTIES UNTIL 1015 PM CDT... AT 913 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PAYNES CORNER...OR NEAR SEMINOLE...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEMINOLE...SEAGRAVES...CEDAR LAKE...GAINES COUNTY AIRPORT...FAIRVIEW... LOOP...PAYNES CORNER...ASHMORE...GAINES COUNTY PARK...SEAGRAVES AIRPORT AND MCKENZIE LAKE. LAT...LON 3257 10221 3264 10294 3295 10293 3296 10220 TIME...MOT...LOC 0213Z 273DEG 11KT 3273 10276
Special weather statement, Jun 11, 9:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 PM CDT SAT JUN 11 2016
TXZ074-080-120315-
MARFA PLATEAU TX-DAVIS/APACHE MOUNTAINS AREA TX-
950 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFF DAVIS COUNTY UNTIL
1015 PM CDT...
AT 950 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VALENTINE...OR 30 MILES WEST OF FORT DAVIS...MOVING NORTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCDONALD OBSERVATORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3052 10440 3068 10459 3080 10451 3088 10429
3067 10400
TIME...MOT...LOC 0250Z 240DEG 49KT 3063 10441
12Special weather statement, Jun 11, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1031 PM CDT SAT JUN 11 2016 TXZ045-046-050-051-120430- ANDREWS TX-MARTIN TX-GAINES TX-DAWSON TX- 1031 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS... SOUTHEASTERN GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES UNTIL 1130 PM CDT... AT 1031 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...OR 9 MILES SOUTHEAST OF SEMINOLE...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRVIEW AND MCKENZIE LAKE. LAT...LON 3261 10263 3276 10252 3266 10210 3237 10229 TIME...MOT...LOC 0331Z 300DEG 19KT 3265 10251
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 PM CDT | Areal Flood Advisory | MAF | Dawson | 3 hr |
| Jun 11, 7:27 PM CDT | Special Weather Statement | MAF | Martin | 48 min |
| Jun 11, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 39 min |
| Jun 11, 8:37 PM CDT | Special Weather Statement | MAF | Gaines | 38 min |
| Jun 11, 9:14 PM CDT | Special Weather Statement | MAF | Gaines | 61 min |
| Jun 11, 9:23 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 67 min |
| Jun 11, 9:50 PM CDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| Jun 11, 10:07 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 11, 11:10 PM CDT | Special Weather Statement | MAF | Martin | 50 min |
| Jun 11, 11:13 PM CDT | Special Weather Statement | MAF | Andrews | 47 min |
| Jun 11, 11:29 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 61 min |
| Jun 12, 1:16 AM CDT | Areal Flood Advisory | MAF | Andrews, Borden, Ector, Glasscock, Howard, Martin and 2 more | 3 hr |
| Jun 12, 1:46 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 12, 2:34 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
| Jun 12, 2:39 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 12, 2:42 AM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland, Reagan, Upton | 3 hr |
| Jun 12, 3:33 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Jun 12, 4:51 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jun 12, 5:31 AM CDT | Flash Flood Warning | MAF | Glasscock, Howard | 3 hr |
| Jun 12, 5:08 PM CDT | Special Weather Statement | MAF | Pecos | 37 min |
| Jun 12, 5:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 24 min |
| Jun 11, 8:01 PM CDT | Special Weather Statement | MAF | Lea | 44 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.